# SDR CA100928016

- Difficulty date: September 27, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Robsin R44RAVENII
- Aircraft time: 1,311 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Sprag Clutch
- Part number: C1883
- Condition: Failed
- Location: Main Rotor
- Part time: 1,288 hours
- Stage of operation: TO
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: C

## Discrepancy

(CAN) ON TAKEOFF THE PILOT HEARD A LOUD BANG FOLLOWED BY A LEFT YAW OF THE AIRCRAFT. THE PILOT IMMEDIATELY PERFORMED A PRECAUTIONARY LANDING AND SHUT DOWN THE AIRCRAFT DOWN. ON SHUTDOWN A GRINDING NOISE WAS HEARD FROM THE SPRAG CLUTCH AREA.   AN ENGINEER WAS DISPATCHED AND HE CONFIRMED THAT THE SPRAG CLUTCH WAS MAKING GRINDING NOISES. IT WAS STILL FUNCTIONING WHEN THE AIRCRAFT WAS INSPECTED.
